Alert archive / Alabama / Small Craft Advisories in 2024

Small Craft Advisory 3, NWS Mobile, AL

January 4, 2024

NWS Mobile, AL issued this small craft advisory at Jan 4, 2024, 4:38 AM CST. It took effect at Jan 5, 2024, 9:00 AM CST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2024, 4:38 AM CST (10:38 UTC)
In effect from
Jan 5, 2024, 9:00 AM CST
Expired
Jan 6, 2024, 7:00 AM CST
In force
22 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

277 
WHUS74 KMOB 041038
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
438 AM CST Thu Jan 4 2024

GMZ670-675-041845-
/O.CON.KMOB.SC.Y.0002.000000T0000Z-240104T1500Z/
/O.NEW.KMOB.SC.Y.0003.240105T1500Z-240105T2000Z/
/O.NEW.KMOB.GL.A.0001.240105T2000Z-240106T1300Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
438 AM CST Thu Jan 4 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 2 PM CST FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING...

* WHAT...For the Small Craft Advisory this morning, north winds 15
  to 20 kt with gusts up to 25 kt and seas 4 to 5 ft. For the
  Small Craft Advisory on Friday, southeast winds around 20 kt 
  with gusts up to 30 kt and seas 4 to 5 ft expected. For the Gale
  Watch, south winds 20 to 30 kt with gusts up to 40 kt and seas 
  6 to 11 ft possible.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...For the first Small Craft Advisory, until 9 AM CST this
  morning. For the second Small Craft Advisory, from 9 AM to 2 PM
  CST Friday. For the Gale Watch, from Friday afternoon through 
  Saturday morning.

* IMPACTS...Strong winds can cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ650-655-041845-
/O.NEW.KMOB.SC.Y.0003.240105T1500Z-240105T2000Z/
/O.NEW.KMOB.GL.A.0001.240105T2000Z-240106T1300Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
438 AM CST Thu Jan 4 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 2 PM CST FRIDAY...
...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING...

* WHAT...For the Small Craft Advisory, southeast winds around 20 
  kt with gusts up to 30 kt and seas 2 to 5 ft expected. For the 
  Gale Watch, south winds 20 to 30 kt with gusts up to 40 kt and 
  seas 7 to 10 ft possible.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Coastal waters from Okaloosa Walton County Line FL 
  to Pensacola FL out 20 NM.

* WHEN...For the Small Craft Advisory, from 9 AM to 2 PM CST 
  Friday. For the Gale Watch, from Friday afternoon through 
  Saturday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ630>636-041845-
/O.NEW.KMOB.SC.Y.0003.240105T2000Z-240106T1300Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
438 AM CST Thu Jan 4 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 7 AM CST
SATURDAY...

* WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 
  up to 3 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From 2 PM Friday to 7 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
118 
WHUS74 KMOB 041533
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
933 AM CST Thu Jan 4 2024

GMZ650-655-670-675-042345-
/O.CON.KMOB.SC.Y.0003.240105T1500Z-240105T2000Z/
/O.CON.KMOB.GL.A.0001.240105T2000Z-240106T1300Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
933 AM CST Thu Jan 4 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 2 PM CST
FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

* WHAT...For the Small Craft Advisory, southeast winds 15 to 25 
  kt with gusts up to 30 kt and seas 3 to 6 ft expected. For the 
  Gale Watch, south winds 20 to 30 kt with gusts up to 40 kt and 
  seas 6 to 11 ft possible.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...For the Small Craft Advisory, from 9 AM to 2 PM CST 
  Friday. For the Gale Watch, from Friday afternoon through 
  Saturday morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ630>636-042345-
/O.CON.KMOB.SC.Y.0003.240105T2000Z-240106T1300Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
933 AM CST Thu Jan 4 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO
7 AM CST SATURDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  up to 3 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From 2 PM Friday to 7 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
115 
WHUS74 KMOB 042115
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
315 PM CST Thu Jan 4 2024

GMZ650-655-670-675-050515-
/O.CON.KMOB.SC.Y.0003.240105T1500Z-240105T2000Z/
/O.CON.KMOB.GL.A.0001.240105T2000Z-240106T1300Z/
/O.NEW.KMOB.SC.Y.0004.240106T1300Z-240106T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
315 PM CST Thu Jan 4 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 2 PM CST
FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO NOON CST
SATURDAY...

* WHAT...For the first Small Craft Advisory, southeast winds 15 
  to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. 
  For the Gale Watch, south winds 20 to 30 kt with gusts up to 
  35 kt and seas 6 to 11 ft possible. For the second Small Craft 
  Advisory, west winds 15 to 25 kt with gusts up to 30 kt and 
  seas 6 to 9 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...For the first Small Craft Advisory, from 9 AM to 2 PM 
  CST Friday. For the Gale Watch, from Friday afternoon through 
  Saturday morning. For the second Small Craft Advisory, from 7 
  AM to noon CST Saturday.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ630>636-050515-
/O.CON.KMOB.SC.Y.0003.240105T2000Z-240106T1300Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
315 PM CST Thu Jan 4 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO
7 AM CST SATURDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  up to 3 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From 2 PM Friday to 7 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
784 
WHUS74 KMOB 050448
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1048 PM CST Thu Jan 4 2024

GMZ650-655-670-675-051300-
/O.CON.KMOB.SC.Y.0003.240105T1500Z-240105T2000Z/
/O.CON.KMOB.GL.A.0001.240105T2000Z-240106T1300Z/
/O.CON.KMOB.SC.Y.0004.240106T1300Z-240106T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1048 PM CST Thu Jan 4 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 2 PM CST
FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO NOON CST
SATURDAY...

* WHAT...For the first Small Craft Advisory, southeast winds 20 to
  25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. For
  the Gale Watch, south winds 25 to 30 kt with gusts up to 35 kt 
  and seas 6 to 11 ft possible. For the second Small Craft 
  Advisory, west winds 20 to 25 kt with gusts up to 30 kt and seas
  6 to 9 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...For the first Small Craft Advisory, from 9 AM to 2 PM 
  CST Friday. For the Gale Watch, from Friday afternoon through 
  Saturday morning. For the second Small Craft Advisory, from 7 
  AM to noon CST Saturday.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ630>636-051300-
/O.CON.KMOB.SC.Y.0003.240105T2000Z-240106T1300Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
1048 PM CST Thu Jan 4 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO
7 AM CST SATURDAY...

* WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 
  up to 3 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From 2 PM Friday to 7 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
037 
WHUS74 KMOB 051051
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
451 AM CST Fri Jan 5 2024

GMZ650-655-670-675-051900-
/O.CON.KMOB.SC.Y.0003.240105T1500Z-240105T2000Z/
/O.UPG.KMOB.GL.A.0001.240105T2000Z-240106T1300Z/
/O.NEW.KMOB.GL.W.0001.240105T2000Z-240106T1200Z/
/O.EXT.KMOB.SC.Y.0004.240106T1200Z-240106T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
451 AM CST Fri Jan 5 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 2 PM CST THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM CST
SATURDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO NOON CST
SATURDAY...

* WHAT...For the first Small Craft Advisory, southeast winds 20 to
  20 kt with gusts up to 25 kt and seas 3 to 6 ft expected. For
  the Gale Warning, south winds 20 to 30 kt with gusts up to 40 kt
  and seas 6 to 11 ft expected. For the second Small Craft
  Advisory, west winds 20 to 25 kt with gusts up to 30 kt and 
  seas 6 to 9 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...For the first Small Craft Advisory, from 9 AM this 
  morning to 2 PM CST this afternoon. For the Gale Warning, from 
  2 PM this afternoon to 6 AM CST Saturday. For the second Small 
  Craft Advisory, from 6 AM to noon CST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ630>636-051900-
/O.CON.KMOB.SC.Y.0003.240105T2000Z-240106T1300Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
451 AM CST Fri Jan 5 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 7 AM CST SATURDAY...

* WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 
  up to 3 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida.

* WHEN...From 2 PM Friday to 7 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
388 
WHUS74 KMOB 052118
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
318 PM CST Fri Jan 5 2024

GMZ650-655-670-675-060600-
/O.CON.KMOB.GL.W.0001.000000T0000Z-240106T1200Z/
/O.CON.KMOB.SC.Y.0004.240106T1200Z-240106T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
318 PM CST Fri Jan 5 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST
SATURDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with gusts
  up to 40 kt and seas 6 to 11 ft expected. For the Small Craft 
  Advisory, west winds 20 to 25 kt with gusts up to 30 kt and seas
  6 to 9 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...For the first Small Craft Advisory, from 9 AM this 
  morning to 2 PM CST this afternoon. For the Gale Warning, from 
  2 PM this afternoon to 6 AM CST Saturday. For the second Small 
  Craft Advisory, from 6 AM to noon CST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ630>636-060600-
/O.CON.KMOB.SC.Y.0003.000000T0000Z-240106T1300Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
318 PM CST Fri Jan 5 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST
SATURDAY...

* WHAT...South winds 20 to 25 kt with gusts up to 30 kt and waves up
  to 3 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida.

* WHEN...From 2 PM Friday to 7 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
929 
WHUS74 KMOB 060515
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1115 PM CST Fri Jan 5 2024

GMZ650-655-670-675-061315-
/O.CON.KMOB.GL.W.0001.000000T0000Z-240106T1200Z/
/O.CON.KMOB.SC.Y.0004.240106T1200Z-240106T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1115 PM CST Fri Jan 5 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST
SATURDAY...

* WHAT...For the Gale Warning, southwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 7 to 11 ft. For the Small Craft 
  Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt 
  and seas 6 to 9 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...For the Gale Warning, until 6 AM CST Saturday. For the 
  Small Craft Advisory, from 6 AM to noon CST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ630>636-061300-
/O.CON.KMOB.SC.Y.0003.000000T0000Z-240106T1300Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
1115 PM CST Fri Jan 5 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST
SATURDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 35 kt and 
  seas up to 3 ft.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 7 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
021 
WHUS74 KMOB 060938
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
338 AM CST Sat Jan 6 2024

GMZ650-655-670-675-061745-
/O.CAN.KMOB.GL.W.0001.000000T0000Z-240106T1200Z/
/O.EXT.KMOB.SC.Y.0004.240106T0938Z-240106T1800Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
338 AM CST Sat Jan 6 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 7
  to 10 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ630>636-061300-
/O.CON.KMOB.SC.Y.0003.000000T0000Z-240106T1300Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
338 AM CST Sat Jan 6 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST THIS
MORNING...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 1
  to 2 ft.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 7 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 11:23 PM CST, 5 hours 15 minutes earlier.

Area forecast discussion, Jan 3, 11:23 PM CST, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1123 PM CST Wed Jan 3 2024

...New AVIATION...

.AVIATION...
(06Z TAFS)
Issued at 1123 PM CST Wed Jan 3 2024

VFR conditions are expected to prevail through Thursday evening.
Calm or light northwesterly winds tonight become northerly 5 to 10
knots on Thursday. /29

&&

.PREV DISCUSSION... /issued 520 PM CST Wed Jan 3 2024/

..New AVIATION...

AVIATION...
(00Z TAFS)
Issued at 520 PM CST Wed Jan 3 2024

IFR/MVFR ceilings over the area improve to VFR from west to east
overnight, with VFR conditions then continuing into Thursday. A
few light showers or sprinkles will be possible early this evening
east of I-65. Northerly winds of 5 to 10 knots diminish overnight,
then return to 5 to 10 knots on Thursday. /29

PREV DISCUSSION... /issued 403 PM CST Wed Jan 3 2024/

.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Thursday)
Issued at 403 PM CST Wed Jan 3 2024

A weakening upper level shortwave trough and associated rain will
move generally east of the forecast area by this evening.
Guidance is indicating weak lift on the 285k surface later this
afternoon into this evening on the back edge of the main system,
enough to warrant mention of very light shra behind the more
dynamic driven precipitation. Am not expecting any accumulation
with this lighter precipitation, though. Rain accumulations so far
have not created any ponding issues, and am not expecting the
small amount of additional rain to tip the scales. Temperatures
remain well below seasonal norms, with the rain and cloud cover
helping to keep temperatures from rising above the mid 40s north
of highway 84 to mid 50s near the coast today. Tonight,
temperatures are expected to range from the upper 20s north of
Highway 84 to mid 30s near the coast. Temperatures rebound into
the mid to upper 50s for Thursday.

Looking at the rip risk, looking at the swell recorded by Buoy
42012, there is still a good southeast to southeasterly swell coming
towards area beaches. Am expecting this swell to last through the
night into Thursday morning. With a more organized northerly flow
setting up tonight, conditions will be borderline high, but am not
confident to drop the high at this time. There will be a drop to
moderate Thursday, but as a more potent system approaches this
weekend, a high risk returns Friday night. With surf heights of 5-7
feet indicated with this weekend storm, a surf advisory may be
needed. /16

SHORT TERM...
(Thursday night through Saturday night)
Issued at 403 PM CST Wed Jan 3 2024

A dry mainly zonal flow pattern aloft with embedded shortwave
ridging will be prevalent across our forecast area on Thursday
evening before shifting southwesterly late Thursday night in
advance of an area of low pressure that will be deepening over the
vicinity of the TX panhandle. Mostly clear skies and cool/dry
conditions are anticipated Thursday night with low temperatures
forecast to range in the upper 20s to lower 30s over interior
portions of southeast MS and southwest/south central AL and in the
mid 30s to mid 40s closer to the coast.

The mid/upper level low is forecast to lift northeastward across
the central Plains on Friday while the associated trough axis
advances eastward across the southern Plains/Lower Mississippi
Valley region Friday into Friday night. A shortwave trough
embedded within the southwesterly flow is meanwhile forecast to
move across the north central Gulf Coast region Friday into Friday
night, with short range model solutions in agreement with bringing
an associated surface low along the coast late Friday afternoon
into Friday night. Southeasterly to southerly low level flow is
expected to strengthen in advance of this feature Friday afternoon
and evening, with potential for a very narrow sector of slightly
warmer/more unstable air (surface dewpoints upper 50s/lower 60s)
penetrating coastal portions of our CWA Friday evening/late Friday
night. Strong deep layer shear and strong low level wind fields
will be in place along the vicinity of the boundary, with model
agreement on placing a 60-70 kt 850 mb jet along and south of the
I-10 corridor Friday evening. Instability may mostly be rooted
just above the surface along coastal portions of CWA Friday
evening/night, but if the warm sector ends up being a little more
substantial with the warm front penetrating a little further
inland than expected, a greater severe threat could materialize
across locations along and south of I-10. For now the risk remains
Marginal (level 1 of 5) across coastal portions of our forecast
area, but we will be monitoring trends closely for a damaging
wind/tornado threat Friday evening/night if the boundary/warm
sector ends up a little further north than anticipated. Rain
showers and a few thunderstorms are otherwise expected to become
widespread across all of our area Friday afternoon into Friday
night as forcing ahead of the shortwave trough spreads over our
region. Strong forcing will favor heavy rainfall across most of
our CWA Friday night, with rainfall amounts of 1 to 3 inches with
locally higher totals over 4 inches in the forecast. Very
localized flooding of urban/low lying areas may be possible where
heavier rains setup, but most rain will be beneficial with this
system. Cool/dry conditions return late Friday night through
Saturday night in the wake of this system.

The strong onshore flow will result in building surf up to 5-8
feet along the AL/western FL panhandle beaches late Friday
afternoon through early Sunday morning, so a High Surf Advisory
will likely become necessary. A High rip current risk will also be
in place Friday through Saturday night. /21

LONG TERM...
(Sunday through Wednesday)
Issued at 403 PM CST Wed Jan 3 2024

Cool and dry conditions will persist on Sunday. We are still
looking at a more potent storm system that will be advancing
across the southern Plains Monday into Monday night before lifting
across the Mississippi/Tennessee Valley on Tuesday. Multiple
weather hazards are likely to impact our forecast area with this
next system during the Monday-Tuesday time frame. This system
still looks to be impressive with dynamics/wind fields spreading
over our region late Monday. Strong deep layer and low level shear
coupled with increasing instability could support an increased
severe weather threat across our region as we go into Monday
night. Other hazards with this system look to include strong
gradient winds and coastal impacts (high surf, strong rip
currents, marine winds, and possibly coastal flooding concerns).
We will continue to closely monitor forecast trends and iron out
the details with this system over the next few days. /21

MARINE...
Issued at 403 PM CST Wed Jan 3 2024

Small Craft Advisories remain in effect offshore through late
tonight/early Thursday morning as strong northerly flow prevails
to the north of a wave of low pressure crossing the northern Gulf
and also as surface high pressure builds in from the north. Still
looking at the potential for additional marine impacts with two
more potent storm systems slated to impact our region Friday/
Friday night and again early next week. Strong onshore flow will
return Friday afternoon and evening ahead of the first system.
Gale force gusts are looking increasingly likely over our offshore
Gulf marine zones late Friday afternoon through late Friday
night, with potential for gusts up to 35-40 knots. A Gale Watch
will likely become necessary by later this evening/late tonight.
Similarly strong onshore flow returns ahead of and behind the
second system Monday into Tuesday, with another potential for
gale conditions over much of our marine area. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      33  56  36  61  49  62  42  60 /   0   0   0  80 100   0   0   0
Pensacola   37  56  42  63  54  64  45  61 /  10   0   0  50 100   0   0   0
Destin      40  59  44  65  57  67  48  63 /  10   0   0  30 100   0   0   0
Evergreen   30  55  30  59  45  61  38  61 /  10   0   0  50 100   0   0   0
Waynesboro  28  54  29  57  43  59  38  60 /   0   0   0  80  90   0   0   0
Camden      27  53  29  55  44  58  38  58 /   0   0   0  50 100   0   0   0
Crestview   32  56  33  61  50  64  41  61 /  10   0   0  30 100   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Thursday morning for ALZ265-266.

FL...High Rip Current Risk through Thursday morning for FLZ202-204-
     206.

MS...None.
GM...Small Craft Advisory until 1 AM CST Thursday for GMZ650-655.

     Small Craft Advisory until 9 AM CST Thursday for GMZ670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 4:16 AM CSTRip Current StatementMOBBaldwin, Mobile3 days
Jan 4, 4:38 AM CSTGale WatchMOB24 hr
Jan 4, 1:26 PM CSTHigh Surf AdvisoryMOBBaldwin, Mobile47 hr
Jan 4, 3:15 PM CSTSmall Craft AdvisoryMOB48 hr

Nearby

Small Craft Advisories in Alabama, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.